MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Zoll received medwatch report #mw5153022 on 05 april 2024 for the event reported below: zoll catheter (lot #unknown) was placed.The customer reported potential ivc (inferior vena cava) thrombosis vs.Vegetation associated with the catheter.The catheter was removed.
 
Additional Manufacturer Narrative
Zoll made several follow-up attempts to obtain additional information regarding the details of the reported incident, but no further information was provided.The zoll catheter used at the time of the event was not returned for evaluation.Therefore, a physical investigation of the catheter could not be performed.Event was deemed serious due to the medical nature of the event and a location.Event assessed as possibly related to the zoll catheter due to the relevant timing and location of the thrombus in the inferior vena cava.At the same time, other conditions also potentially contributed to this event.Immobility in post cardiac arrest patient add a risk of dvt.Patients in a critical condition are predisposed to thrombogenicity.Development of a thrombus is a common complication in such patient population.Critically ill patients are at increased risk of vte because of the presence of multiple predisposing factors [w.Geerts, et al.Venous thromboembolism and its prevention in critical care.J crit care, 17 (2002), pp.95-104].The rate of thrombosis for critical care patients receiving cvcs ranges from 20 to 30%.Development of a thrombus is a known complication of central catheters of any kind as well [zoll white paper on dvt].In agreement with the authors, thrombosis also may have resulted from the impairment of anticoagulation mechanisms by acute liver injury and infection.Thrombus is an anticipated event and could potentially occur with the usage of any catheter.The reported event is possibly related to the device and not related to the procedure.
 
Additional Manufacturer Narrative
The zoll catheter used at the time of the event was discarded.
 
Event or Problem Description
Zoll received medwatch report #mw5153022 on 05 april 2024 for the event reported below: a patient with known, pre-existing vascular problems was placed into controlled hypothermia by ivtm therapy after out-of-hospital cardiac arrest (ohca).A quattro catheter (lot # unknown) was smoothly inserted into the patient's left femoral vein, and multiple other lines were also placed, although the specific locations were not specified.The customer reported potential ivc (inferior vena cava) thrombosis vs.Vegetation associated with the catheter, with clot formation identified via echocardiogram (echo).It is unknown whether a blood coagulopathy was done prior to the hospitalization.The patient was in a high-risk category for deep vein thrombosis (dvt) and had a recent thromboembolic cerebrovascular accident (cva), suggesting an underlying hypercoagulopathy.The patient was non-ambulatory before hospitalization, and it is unclear if dvt prophylaxis was given before thrombosis detection.The patient was systematically anticoagulated with heparin and later eliquis, and no vessel injury occurred due to the quattro catheter.No other intervention was required to mitigate the thrombosis.The catheter was removed.The dwell time of the catheter was 3 days.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key19218171
Report Number3010617000-2024-00352
Device Sequence Number6904239
Product Code NCX
UDI-Device Identifier00849111075282
UDI-Public00849111075282
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0783-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown